MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Catalog Number UPA31015
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was obtained: was the ultrapro advanced product foil still completely unopened when the hcp detected small holes? no, it needs to be opened to be able to detect the holes.If they would check an unopened foil pack it would not be detectable as both the mesh and the other side of the foil would not let the light shine through.The circulating nurses always looks for that after opening all sterile products to see if there is a break in the sterile barrier.Did this issue contribute to any patient adverse event? no.When hole is detected they don¿t use the product.They open a new mesh.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2024 and mesh was used.The healthcare professional discovered small small holes in the foil pack of the mesh.Microscopical, but detectable in a dark room with lights through.There were no adverse patient consequences.When hole was detected, they did not use the product.They opened a new mesh.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.One open sample that belongs to product code upa31015 was received for analysis.During the initial l inspection of the sample, the foil packet received showed several wrinkles, creases, and kinks.Also, a hole located in a kink could be observed on the top foil.The hole appears to be caused outside in, affecting the integrity of the sterility.Due to the damages found on the device, the complaint is confirmed, a possible cause for these conditions is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19750972
Report Number2210968-2024-07254
Device Sequence Number9144738
Product Code FTL
UDI-Device Identifier10705031236998
UDI-Public(01)10705031236998(11)230712(17)250630(10)THBBZWD0
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberUPA31015
Device Lot NumberTHBBZWD0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown